Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


viramune/truvada combo
Oct 12, 2007

I am 40yr old male with Tcells above 500, viral load undetectable, and saw a note recommending males over 400+ Tcells should not perhaps be on viramune. Is this true and if so please ex-plain to me what may be the problem.

Response from Dr. McGovern

Viramune is not recommended in women with T cells above 250 and men above 400. This is because these patients seem to have an increased risk of hepatotoxicity - or drug injury.

However, there are several studies showing now that if you are switched to viramune because you are having trouble taking another HAART regimen, then there doesn't seem to be much risk. I think this is because HIV is no longer detectable and there is less inflammation in the liver.

If you are doing well, I would stick with it. Just continue to have your regular monitoring and check ups. See your doctor if you develop nausea, right upper quadrant pain, fatigue, and dark urine or jaundice.



Previous
HEPATITIS OUTBREAK AT WORK?! SCARED
Next
HBV DNA

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement